Severe reversible cardiac failure associated with methanol intoxication

Augusto Cavalli, Alberto Volpi, Aldo Pietro Maggioni, Maurizio Tusa, Gabriella De Pieri

Research output: Contribution to journalArticle

Abstract

Methanol intoxication produces a well recognized clinical picture characterized by gastrointestinal, ocular and nervous system symptoms. The effect of poisoning on the cardiovascular system has not been well documented. We report the case of a 55 year old man whose acute methanol intoxication caused severe reversible cardiac failure. This represents the first description of an association between methanol toxicity and acute cardiac dysfunction in man.

Original languageEnglish
Pages (from-to)867-868
Number of pages2
JournalPostgraduate Medical Journal
Volume63
Issue number744
DOIs
Publication statusPublished - 1987

Fingerprint

Methanol
Heart Failure
Cardiovascular System
Poisoning
Nervous System
Cardiotoxicity

ASJC Scopus subject areas

  • Public Health, Environmental and Occupational Health
  • Epidemiology
  • Medicine(all)

Cite this

Cavalli, A., Volpi, A., Maggioni, A. P., Tusa, M., & De Pieri, G. (1987). Severe reversible cardiac failure associated with methanol intoxication. Postgraduate Medical Journal, 63(744), 867-868. https://doi.org/10.1136/pgmj.63.744.867

Severe reversible cardiac failure associated with methanol intoxication. / Cavalli, Augusto; Volpi, Alberto; Maggioni, Aldo Pietro; Tusa, Maurizio; De Pieri, Gabriella.

In: Postgraduate Medical Journal, Vol. 63, No. 744, 1987, p. 867-868.

Research output: Contribution to journalArticle

Cavalli, A, Volpi, A, Maggioni, AP, Tusa, M & De Pieri, G 1987, 'Severe reversible cardiac failure associated with methanol intoxication', Postgraduate Medical Journal, vol. 63, no. 744, pp. 867-868. https://doi.org/10.1136/pgmj.63.744.867
Cavalli, Augusto ; Volpi, Alberto ; Maggioni, Aldo Pietro ; Tusa, Maurizio ; De Pieri, Gabriella. / Severe reversible cardiac failure associated with methanol intoxication. In: Postgraduate Medical Journal. 1987 ; Vol. 63, No. 744. pp. 867-868.
@article{9488ba18ff51496788d0233edcc7b28a,
title = "Severe reversible cardiac failure associated with methanol intoxication",
abstract = "Methanol intoxication produces a well recognized clinical picture characterized by gastrointestinal, ocular and nervous system symptoms. The effect of poisoning on the cardiovascular system has not been well documented. We report the case of a 55 year old man whose acute methanol intoxication caused severe reversible cardiac failure. This represents the first description of an association between methanol toxicity and acute cardiac dysfunction in man.",
author = "Augusto Cavalli and Alberto Volpi and Maggioni, {Aldo Pietro} and Maurizio Tusa and {De Pieri}, Gabriella",
year = "1987",
doi = "10.1136/pgmj.63.744.867",
language = "English",
volume = "63",
pages = "867--868",
journal = "Postgraduate Medical Journal",
issn = "0032-5473",
publisher = "BMJ Publishing Group",
number = "744",

}

TY - JOUR

T1 - Severe reversible cardiac failure associated with methanol intoxication

AU - Cavalli, Augusto

AU - Volpi, Alberto

AU - Maggioni, Aldo Pietro

AU - Tusa, Maurizio

AU - De Pieri, Gabriella

PY - 1987

Y1 - 1987

N2 - Methanol intoxication produces a well recognized clinical picture characterized by gastrointestinal, ocular and nervous system symptoms. The effect of poisoning on the cardiovascular system has not been well documented. We report the case of a 55 year old man whose acute methanol intoxication caused severe reversible cardiac failure. This represents the first description of an association between methanol toxicity and acute cardiac dysfunction in man.

AB - Methanol intoxication produces a well recognized clinical picture characterized by gastrointestinal, ocular and nervous system symptoms. The effect of poisoning on the cardiovascular system has not been well documented. We report the case of a 55 year old man whose acute methanol intoxication caused severe reversible cardiac failure. This represents the first description of an association between methanol toxicity and acute cardiac dysfunction in man.

UR - http://www.scopus.com/inward/record.url?scp=0023607193&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023607193&partnerID=8YFLogxK

U2 - 10.1136/pgmj.63.744.867

DO - 10.1136/pgmj.63.744.867

M3 - Article

C2 - 3447111

AN - SCOPUS:0023607193

VL - 63

SP - 867

EP - 868

JO - Postgraduate Medical Journal

JF - Postgraduate Medical Journal

SN - 0032-5473

IS - 744

ER -